MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION DESTINATION; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION DESTINATION; INTRODUCER, CATHETER
Model Number 54-64501
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E3: occupation: tech the actual device has been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Event or Problem Description
Terumo medical corporation received the following reported information: when the physician tried to remove the sheath, it ripped.Then they cut the sidearm part off and tried to slide a smaller dilator down to the tip of the sheath to get it out.It did not work, and the patient had to go to the hospital to have the sheath removed.Additional information was received on 09dec2025: the procedure for the patient at the time the reported issue occurred was a left angio.It appeared that there may have been calcification/tortuous anatomy at the time the destination device ripped at the tip as described when trying to remove the tip of the sheath.The patient did not experience spasm at the time the sheath ripped.The patient was transported to the hospital and had a vascular cut down.Patient condition was stable.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to update section h3, and to provide the completed investigation results.One 6fr destination kit was returned to terumo medical corporation for product evaluation.The returned sample included the sheath.Visual analysis was performed on the returned sample.The sheath was cut and only 3.7cm was returned.The cut appeared to be clean and done after the alleged breakage.The sheath shaft was observed to be deformed.One 6fr destination kit was returned to terumo medical corporation for product evaluation.The returned sample was observed to be deformed and cut.The complaint can be confirmed for sheath mechanical separation.The exact root cause cannot be determined.The likely cause is there was resistance from the calcium/plaque during withdrawal.Review of the device history record (dhr) showed there were no issues noted during the manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the hazard based risk table (hbrt).

Brand Name
DESTINATION
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key23901623
Report Number1118880-2025-00184
Device Sequence Number10116779
Product Code DYB
UDI-Device Identifier00389701008837
UDI-Public(01)00389701008837(17)271101(10)0001101695
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K172995
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number54-64501
Device Catalogue Number54-64501
Device Lot Number0001101695
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2025
Supplement Date Received by Manufacturer01/29/2026
Initial Report FDA Received Date12/27/2025
Supplement Report FDA Received Date01/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown